Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 243, NWS Memphis, TN

July 14, 20145 counties in Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jul 14, 2014, 4:08 PM CDT for 5 counties in Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2014, 4:08 PM CDT (21:08 UTC)
Expired
Jul 14, 2014, 5:00 PM CDT
In force
52 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Chester County, TN, Decatur County, TN, Hardin County, TN, Henderson County, TN, McNairy County, TN

The radar

The Memphis radar (KNQA), 158 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 1:22 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1315 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

779 
WUUS54 KMEG 142108
SVRMEG
TNC023-039-071-077-109-142200-
/O.NEW.KMEG.SV.W.0243.140714T2108Z-140714T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
408 PM CDT MON JUL 14 2014

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DECATUR COUNTY IN TENNESSEE...
  CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  NORTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  NORTHERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 500 PM CDT

* AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LEXINGTON...AND MOVING EAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LEXINGTON...HENDERSON AND NATCHEZ TRACE STATE FOREST.

 THIS WARNING ALSO INCLUDES AREAS NEAR BEECH LAKE...PIN OAK LAKE AND
  PINE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3538 8798 3538 8802 3535 8800 3531 8801
      3529 8798 3525 8878 3549 8868 3557 8861
      3567 8861 3582 8796 3576 8798 3573 8802
      3561 8803 3553 8797 3549 8797 3545 8804
      3541 8797
TIME...MOT...LOC 2108Z 258DEG 35KT 3563 8834

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:54 PM CDT, 14 minutes earlier.

Area forecast discussion, Jul 14, 3:54 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
354 PM CDT MON JUL 14 2014

.DISCUSSION...

A VERY ACTIVE AND UNUSUAL WEATHER PATTERN FOR THE MIDDLE OF JULY IS
FORECAST THIS WEEK INTO THE WEEKEND. FORTUNATELY...THE MODELS ARE IN
GOOD AGREEMENT AND THE FORECAST SEEMS STRAIGHT FORWARD.

A STRONG CLOSED UPPER LEVEL LOW WILL MOVE INTO THE GREAT LAKES
TONIGHT WITH A LARGE UNSEASONABLY DEEP TROUGH EXTENDING INTO THE
MIDSOUTH. AS ASSOCIATED STRONG COLD FRONT WAS MOVING INTO SOUTHEAST
MO THIS AFTERNOON AND WILL MOVE THROUGH THE MIDSOUTH TONIGHT AND
TUESDAY MORNING. THUNDERSTORMS WERE FIRING ALONG A PRE-FRONTAL
TROUGH ACROSS NORTH CENTRAL AR WHILE OTHER THUNDERSTORMS WERE ALONG
A CONVECTIVE OUTFLOW BOUNDARY IN NORTHWEST TN. HOT...VERY MOIST AND
UNSTABLE AIR WAS PUSHING INTO THE MIDSOUTH SOUTH OF THESE
THUNDERSTORMS. MIXED LAYER CAPES WERE ABOVE 4000 J/KG IN PORTIONS OF
NORTHEAST AR AND ARE FORECAST TO REACH 5000 J/KG ACROSS PORTIONS OF
THE MIDSOUTH. LIFTED INDICES ARE FORECAST TO DECREASE TO BETWEEN
MINUS 8 AND MINUS 10. THUNDERSTORMS ARE EXPECTED TO TRAIN ACROSS
PORTIONS OF THE MIDSOUTH WITH HEAVY RAINFALL. PRECIPITABLE WATER
VALUES ARE FORECAST TO CLIMB CLOSE TO 2.5 INCHES IN SOME LOCATIONS.
SURFACE DEW POINTS ARE IN THE LOWER AND MIDDLE 70S. ISSUED A FLASH
FLOOD WATCH FOR MOST OF THE MIDSOUTH THROUGH TONIGHT WITH TIMING
VARYING NORTH TO SOUTH BASED ON THE EXPECTED MOVEMENT OF THE COLD
FRONT. AFTERNOON TEMPERATURES HAVE CLIMBED INTO THE LOWER AND MIDDLE
90S ALONG AND SOUTH OF INTERSTATE 40. HEAT INDEX READINGS HAVE
PEAKED AROUND 105 DEGREES IN A FEW LOCATIONS...THINK THIS WILL BE
SHORT LIVED SO WILL NOT ISSUE A HEAT ADVISORY ATTM BUT WILL ISSUE A
SHORT TERM FORECAST.

THE COLD FRONT WILL PUSH SOUTHEASTWARD OUT OF NORTH MS TUESDAY
MORNING TAKING THE RAIN WILL IT. MODELS CONTINUE TO BE A LITTLE
FASTER IN MOVING THE RAIN OUT OF THE AREA...SO ADJUSTED THE POPS
ACCORDINGLY. SOME INCREDIBLY NICE WEATHER WILL FOLLOW THE FRONT INTO
AT LEAST WEDNESDAY. MUCH DRIER AND COOLER AIR WILL FOLLOW THE FRONT.
HIGHS TUESDAY WILL RANGE FROM THE MIDDLE 70S TO MIDDLE 80S AND ON
WEDNESDAY WILL BE IN THE UPPER 70S AND LOWER 80S...WELL BELOW NORMAL
FOR THIS TIME OF THE YEAR...WITH LOW HUMIDITY. LOW TEMPERATURES
WEDNESDAY MORNING WILL DROP INTO THE 50S ACROSS A LARGE SWATH OF THE
AREA.

BY LATE WEDNESDAY NIGHT INTO THURSDAY...AN UNUSUAL OVERRUNNING
WEATHER PATTERN WILL SET UP ACROSS THE MIDSOUTH RESULTING IN MORE
RAIN. AN UPPER LEVEL TROUGH WILL DIG TO OUT WEST...THE MOVE INTO THE
MIDSOUTH. THE FRONT THAT PUSHED THROUGH HERE AS A COLD FRONT WILL
TRY TO EDGE BACK AS A WARM FRONT WITH A SURFACE LOW RIDING ALONG THE
FRONT. SHOWERS AND SCATTERED THUNDERSTORMS WILL BE ON THE INCREASE
INTO FRIDAY. THE UPPER LEVEL TROUGH WILL GRADUALLY MOVE TO OUR EAST
BY SATURDAY WITH DECREASING POPS OVER THE WEEKEND. BUT THE
ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE ENOUGH FOR A CONTINUED
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY. THE REGION WILL
BECOME BETTER ENTRENCHED IN A NORTHWEST FLOW ALOFT BY MONDAY WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS.

JCL

&&

.AVIATION...

18Z TAF CYCLE

TS NOW BUILDING IN BOOTHEEL. CURRENT THINKING IS THAT JBR, MEM,
MKL TO BE IN VCTS IN A COUPLE OF HOURS. TUP TO GET INTO
VCTS LATER THIS AFTERNOON. HAIL AND WINDSTORMS ARE THE MAIN
THREAT AROUND THESE EAST MOVING STORMS. WINDS TO VEER AT NORTHERN
APTS FIRST...THEN VEERING IN MEM AND MKL. CEILING TO DROP AS THE
FROM COMES IN. STORMS SHOULD BE OUT OF AREA TMR MORN.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
     MORNING FOR PHILLIPS.

     FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR CRAIGHEAD-
     CRITTENDEN-CROSS-MISSISSIPPI-POINSETT-ST. FRANCIS.

     FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR LEE AR.

MO...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
     MORNING FOR CALHOUN-CHICKASAW-COAHOMA-ITAWAMBA-LAFAYETTE-
     LEE MS-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-
     TISHOMINGO-UNION-YALOBUSHA.

     FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ALCORN-BENTON MS-
     DESOTO-MARSHALL-TATE-TIPPAH-TUNICA.

TN...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR BENTON TN-CARROLL-
     CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HAYWOOD-
     HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-OBION-SHELBY-TIPTON-
     WEAKLEY.

     FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR HARDEMAN-HARDIN-
     MCNAIRY.

&&
Hazardous weather outlook, Jul 14, 2:21 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
221 PM CDT MON JUL 14 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-151100-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
221 PM CDT MON JUL 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE MIDSOUTH
THIS AFTERNOON AND TONIGHT. A STRONG COLD FRONT WILL APPROACH AND
MOVE THROUGH THE AREA FROM THE NORTH. DAMAGING WINDS...LARGE HAIL...
AND HEAVY RAINFALL WITH FLASH FLOODING ARE POSSIBLE. A FLASH FLOOD
WATCH HAS BEEN ISSUED FOR MUCH OF THE MIDSOUTH THIS AFTERNOON
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND TONIGHT ACROSS
THE MIDSOUTH. PLEASE RELAY ANY REPORTS OF DAMAGING WINDS...LARGE
HAIL...AND FLASH FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN
MEMPHIS.

JCL

In the hours before

Local storm report, Jul 14, 3:01 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
301 PM CDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     2 W SHARON              36.23N 88.86W
07/14/2014                   WEAKLEY            TN   TRAINED SPOTTER

            LARGE LIMBS DOWN WITH WINDS ESTIMATED TO BE 60 MPH.

&&

MRM
Local storm report, Jul 14, 3:19 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
319 PM CDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     3 W SHARON              36.23N 88.88W
07/14/2014                   WEAKLEY            TN   TRAINED SPOTTER

            LARGE LIMBS DOWN WITH WINDS ESTIMATED TO BE 60 MPH.

0233 PM     TSTM WND DMG     SHARON                  36.23N 88.82W
07/14/2014                   WEAKLEY            TN   TRAINED SPOTTER

            2 LARGE TREES DOWN AND NUMEROUS SMALL TREES DOWN.ROOF AND
            STRUCTURAL DAMAGE TO AT LEAST ONE HOME ON NORTH HWY AVE.
            POWER LINES DOWN ACROSS THE COMMUNITY.

0307 PM     TSTM WND DMG     1 N JACKSON             35.65N 88.83W
07/14/2014                   MADISON            TN   PUBLIC

            LARGE TREES DOWN ON POWER LINES ON OLD MEDINA RD.

0314 PM     TSTM WND DMG     CAMDEN                  36.06N 88.10W
07/14/2014                   BENTON             TN   TRAINED SPOTTER

            TREES DOWN AT INTERSECTION OF WASHINGTON AND FRASYER
            STREETS.

&&

MRM
Special weather statement, Jul 14, 3:28 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
328 PM CDT MON JUL 14 2014

ARZ026-027-142115-
CRAIGHEAD AR-POINSETT AR-
328 PM CDT MON JUL 14 2014

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 415 PM CDT FOR...

  CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  NORTHERN POINSETT COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTHEAST OF GREENFIELD AT 328 PM
CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CRAIGHEAD AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR
BAY...CARAWAY...JONESBORO...LAKE CITY...LEPANTO...MONETTE AND
TRUMANN...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3588 9104 3588 9088 3590 9087 3590 9029
      3558 9028 3559 9104
TIME...MOT...LOC 2028Z 257DEG 17KT 3573 9068
Special weather statement, Jul 14, 3:38 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
338 PM CDT MON JUL 14 2014

TNZ052>055-090>092-142130-
CHESTER TN-DECATUR TN-HARDEMAN TN-HARDIN TN-HENDERSON TN-MCNAIRY TN-
MADISON TN-
338 PM CDT MON JUL 14 2014

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 PM CDT FOR...

  SOUTHERN DECATUR COUNTY IN TENNESSEE...
  CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  NORTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
  NORTHERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES NORTH OF CHICKASAW STATE PARK AT 338
PM CDT...MOVING EAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CHESTER...DECATUR...HARDEMAN...HARDIN...HENDERSON...MADISON
AND MCNAIRY COUNTIES...INCLUDING LOCATIONS NEAR BOLIVAR...CHICKASAW
STATE FOREST...CHICKASAW STATE PARK AND HENDERSON...SHOULD MONITOR
THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES
BEECH LAKE...PIN OAK LAKE AND PINE LAKE.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3538 8798 3538 8802 3535 8800 3533 8801
      3529 8800 3523 8908 3562 8907 3562 8803
      3553 8797 3549 8797 3545 8804 3543 8803
      3541 8797
TIME...MOT...LOC 2038Z 251DEG 34KT 3546 8878
Local storm report, Jul 14, 3:48 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
348 PM CDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     3 W SHARON              36.23N 88.88W
07/14/2014                   WEAKLEY            TN   TRAINED SPOTTER

            LARGE LIMBS DOWN WITH WINDS ESTIMATED TO BE 60 MPH.

0233 PM     TSTM WND DMG     SHARON                  36.23N 88.82W
07/14/2014                   WEAKLEY            TN   TRAINED SPOTTER

            2 LARGE TREES DOWN AND NUMEROUS SMALL TREES DOWN.ROOF AND
            STRUCTURAL DAMAGE TO AT LEAST ONE HOME ON NORTH HWY AVE.
            POWER LINES DOWN ACROSS THE COMMUNITY.

0240 PM     TSTM WND DMG     1 N JACKSON             35.65N 88.83W
07/14/2014                   MADISON            TN   PUBLIC

            LARGE TREES DOWN ON POWER LINES ON OLD MEDINA RD.

0314 PM     TSTM WND DMG     CAMDEN                  36.06N 88.10W
07/14/2014                   BENTON             TN   TRAINED SPOTTER

            TREES DOWN AT INTERSECTION OF WASHINGTON AND FRASYER
            STREETS.

0341 PM     TSTM WND DMG     JACKSON                 35.63N 88.83W
07/14/2014                   MADISON            TN   FIRE DEPT/RESCUE

            ON AIRWAYS BLVD POWER LINES DOWN.

&&

MRM
Special weather statement, Jul 14, 4:01 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
401 PM CDT MON JUL 14 2014

ARZ026-028-142130-
CRAIGHEAD AR-MISSISSIPPI AR-
401 PM CDT MON JUL 14 2014

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 PM CDT FOR...

  EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING WAS LOCATED OVER MONETTE AT 401 PM
CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CRAIGHEAD AND MISSISSIPPI COUNTIES...INCLUDING LOCATIONS
NEAR CARAWAY...LAKE CITY...LEACHVILLE...MANILA AND MONETTE...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES BIG LAKE.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3570 9007 3571 9057 3600 9037 3600 8996
TIME...MOT...LOC 2101Z 257DEG 24KT 3588 9032

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 1:06 PM CDTSpecial Weather StatementMEGLake39 min
Jul 14, 1:42 PM CDTSpecial Weather StatementMEGDyer33 min
Jul 14, 1:50 PM CDTSpecial Weather StatementMEGWeakley40 min
Jul 14, 2:04 PM CDTSevere Thunderstorm WarningMEGDyer, Lauderdale22 min
Jul 14, 2:12 PM CDTFlash Flood WatchMEGBenton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more13 hr
Jul 14, 2:15 PM CDTSpecial Weather StatementMEGCrockett, Gibson30 min
Jul 14, 2:17 PM CDTSpecial Weather StatementMEGHenry43 min
Jul 14, 2:25 PM CDTSpecial Weather StatementMEGDyer, Lauderdale35 min
Jul 14, 2:30 PM CDTSpecial Weather StatementMEGWeakley30 min
Jul 14, 2:33 PM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Decatur, Gibson, Henderson, Henry and 1 more57 min
Jul 14, 2:39 PM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Gibson, Henderson, Madison51 min
Jul 14, 2:53 PM CDTSpecial Weather StatementMEGCrockett, Gibson52 min
Jul 14, 3:00 PM CDTSpecial Weather StatementMEGFayette, Madison45 min
Jul 14, 3:16 PM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Decatur, Gibson, Henderson, Madison59 min
Jul 14, 3:38 PM CDTSpecial Weather StatementMEGChester, Decatur, Madison52 min
Jul 14, 4:19 PM CDTSpecial Weather StatementMEGShelby26 min
Jul 14, 4:21 PM CDTSevere Thunderstorm WarningMEGShelby11 min
Jul 14, 4:29 PM CDTFlash Flood WarningMEGDecatur2 hr
Jul 14, 4:29 PM CDTSpecial Weather StatementMEGHardeman, Madison31 min
Jul 14, 4:44 PM CDTSpecial Weather StatementMEGFayette, Shelby, Tipton46 min
Jul 14, 4:48 PM CDTSevere Thunderstorm WarningMEGChester, Hardeman, Haywood, Henderson, Madison42 min
Jul 14, 4:59 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy46 min
Jul 14, 5:03 PM CDTSpecial Weather StatementMEGHaywood27 min
Jul 14, 5:12 PM CDTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, Haywood, McNairy, Madison and 1 more48 min
Jul 14, 5:15 PM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton60 min
Jul 14, 5:38 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy52 min
Jul 14, 5:40 PM CDTFlash Flood WarningMEGChester, Fayette, Hardeman, Hardin, Haywood, Henderson and 3 more3 hr
Jul 14, 5:52 PM CDTSevere Thunderstorm WarningMEGChester, Crockett, Fayette, Hardeman, Haywood, Lauderdale and 4 more53 min
Jul 14, 6:14 PM CDTSpecial Weather StatementMEGShelby, Tipton31 min
Jul 14, 6:23 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardeman, Hardin, Henderson, McNairy and 1 more67 min
Jul 14, 6:28 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman47 min
Jul 14, 6:38 PM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Crockett, Fayette, Gibson, Hardeman and 4 more52 min
Jul 14, 6:43 PM CDTFlash Flood WarningMEGDecatur3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.